Hail, Oktibbeha
- When
- May 17, 7:20 PM CST to 7:22 PM CST
- Where
- Oktibbeha County, Sessums
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.417, -88.717
Nickel to quarter sized hail fell in and around Sessums.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 17, 2:00 PM CST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT MON MAY 17 2004 .DISCUSSION... AIR MASS TO REMAIN MOIST AND UNSTABLE THROUGH WEDNESDAY. PERSISTENT UPPER TROUGH WILL REMAIN W OF THE FORECAST AREA...ANY EWD ADVANCEMENT BLOCKED BY THE UPPER RDIGE PERCHED OVER THE SERN U.S... BUT AN ASSOCIATED SHORTWAVE WILL PIVOT AROUND THE TROUGH ACROSS THE FORECAST AREA THIS EVENING. MODELS CONTINUE TREND TO WEAKEN UPSTREAM TROUGH AS UPPER RIDGING DEVELOPS FROM THE W...SQUEEZING THE REMNANTS OF THE TROUGH OUT INTO THE GULF AS THE RIDGE CENTERS CONVERGE. LAST SHORTWAVE POSSIBLY SWINGING ACROSS THE REGION TUESDAY WITH WEAK REFLECTION IN THE UPPER DIVERGENCE AND VERTICAL MOTION FIELDS. WILL KEEP LIKELY POPS FOR TOMORROW AFTERNOON BEFORE SCENARIO CHANGES TO MORE SCATTERED REGIME FOR THE MIDWEEK. PRECIPITABLE WATER VALUES REMAIN AROUND 1.75 INCHES THROUGH WEDNESDAY BUT FORCING IS DIMINISHED AS RIDGING INCREASES. MOISTURE BEGINS TO DIMINISH THURSDAY. AM ON THE FENCE ABOUT ISOLATED CONVECTION FOR THE WEEKEND. BY THURSDAY AFTERNOON THE RIDGING SHIFTS EWD AND UPPER FLOW BECOMES MORE SWLY. ANOTHER FLAT TROUGH APPROACHES FROM THE W AND BEGINS TO PHASE WITH REMNANTS OF TROUGH OVER THE GULF. HOWEVER...MODELS SUGGEST A DECREASE IN LOW LEVEL MOISTURE BY THE WEEKEND WITH 850 MB THETAE VALUES DROPPING SO WILL MAINTAIN DRY WEATHER MUCH OF WEEKEND FOR NOW. WEAK SHORTWAVE LIFTS ACROSS NRN AR BY MONDAY BUT LITTLE DYNAMICS EXPECTED. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT MON MAY 17 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181950- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 250 PM CDT MON MAY 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING FOR AREAS ALONG AND SOUTH OF A LINE FROM CLEVELAND...TO CANTON...TO RALEIGH...TO LAUREL. SMALL HAIL...WIND GUSTS TO 45 MPH...HEAVY RAIN AND DANGEROUS LIGHTNING CAN BE EXPECTED. WARM...MOIST AND UNSTABLE AIR CONTINUES TO FLOW INTO THE REGION...AS SEVERAL UPPER LEVEL DISTURBANCES APPROACH THE AREA. THE COMBINATION OF AFTERNOON HEATING...INSTABILITY AND MOISTURE MAY CAUSE STRONG THUNDERSTORMS TO DEVELOP AND MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO DECREASE IN INTENSITY AND COVERAGE SHORTLY AFTER SUNSET. ...FLOODING... THE AIRMASS OVER THE REGION REMAINS VERY MOIST AND THE GROUND HAS BECOME SATURATED. SEVERAL INCHES OF RAIN HAVE FALLEN OVER THE AREA IN PAST FEW DAYS...SO PONDING OF WATER CAN BE EXPECTED. ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. LOOK FOR DOWNPOURS TO CAUSE PONDING OF WATER ON ROADWAYS...WITH WATER OVERFLOWING SMALL CREEKS...STREAMS AND CULVERTS POSSIBLE ALSO. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NECESSARY THROUGH NEXT MONDAY...MAY 24. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Columbus AFB radar (KGWX), 64 km away, was scanning. The volume nearest the first event began at 01:18 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Nickel to quarter sized hail fell in and around Sessums.
Several large tree limbs were blown down on power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396707, 5396708, 5396709.